advertisement
Question
Posted by: Adele | 2011-05-01

Blackouts

I am a 76 year old female. Never smoked. Had pacemaker put in last year, after a few blackouts. I still suffer from dizzyness and had a another 2 blackouts after the pacemaker! My dr changed my bloodpressure pills. I still feel dizzy and had another blackout! Please help, I dont know what to do!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Adele.

I'm sorry to hear you are still having blackouts despite a pacemaker. This of course implies that some or all of your blackouts are not due to excessively slow heart rates. Instead they are almost certainly due to episodes of low blood pressure - a very common problem in older people on blood pressure medication.

I would strongly recommend you go back to the cardiologist who implanted the pacemaker and get him/her to review the whole situation, especially the pacemaker settings and your blood pressure medication.

With careful adjustment of medication and the pacemaker, plus other simple things, eg elastic stockings if you have varicose veins, it should be possible to get rid of the blackouts.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011-05-09

Hi Adele.

I'm sorry to hear you are still having blackouts despite a pacemaker. This of course implies that some or all of your blackouts are not due to excessively slow heart rates. Instead they are almost certainly due to episodes of low blood pressure - a very common problem in older people on blood pressure medication.

I would strongly recommend you go back to the cardiologist who implanted the pacemaker and get him/her to review the whole situation, especially the pacemaker settings and your blood pressure medication.

With careful adjustment of medication and the pacemaker, plus other simple things, eg elastic stockings if you have varicose veins, it should be possible to get rid of the blackouts.

Best wishes

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement